MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE FILTER 19X1-1/2; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE FILTER 19X1-1/2; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305200
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported by customer that "unknown black spots on syringe and needle" verbatim: material # 305200 & batch # 2199683.Please initiate a complaint investigation and have it completed within 45-60 days referencing astellas record # cn-011940 for ¿unknown black spots on syringe and needle¿.Per the nurse at the eye clinic, the black spots appear to be inside the needle cap, and inside the syringe.See attached report for details.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation an issue was reported involving unidentified black spots observed on a needle.To support the investigation, one sample with no packaging blister and one photograph was provided and reviewed by our quality team.A visual inspection was performed, and the plastic shield has dark colored embedded specks.The image depicts a vial adjacent to a needle with a plastic shield assembled onto a syringe.No additional information could be derived from the photograph.The presence of embedded degraded resin is typically associated with the startup phase or intermittent occurrences during the injection molding process.During these times, degraded resin may dislodge and become incorporated into molded components.A review of the device history record (dhr) was completed for material number 305200, lot 2199683.The review found no quality issues during the manufacturing process that could be linked to the reported condition.There were no associated quality notifications, and all processes and final inspections were performed in accordance with specification requirements.The sample will be shown to associates for awareness.To date, no similar incidents have been reported for this lot.Based on the investigation with the returned sample analysis, the customer-reported issue is confirmed.

Brand Name
NEEDLE FILTER 19X1-1/2
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22289237
Report Number1911916-2025-00426
Device Sequence Number8893475
Product Code GAA
UDI-Device Identifier30382903052005
UDI-Public(01)30382903052005(11)221025(17)270930(10)2199683
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305200
Device Lot Number2199683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown